MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Model Number BF-UC180F
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to the service center for evaluation.During the evaluation, visual inspection was performed finding a leak in the a-rubber due to a hole/cut.The bending section had broken skeleton rings with 5+ frayed wires.The reported was confirmed.The most likely cause of the hole in the scope was due to mishandling by the user.
 
Event or Problem Description
Olympus received a complaint from the user facility stating that holes were found in the scope.There is no patient impact.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the legal manufacturer's investigation results.The device history record was reviewed for the product involved.No anomalies were noted and it was verified the device was manufactured in accordance with documented specifications and procedures.The legal manufacturer confirmed the phenomenon was likely due to user handling and technique.

Brand Name
EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Common Device Name
ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10051624
Report Number8010047-2020-02682
Device Sequence Number19528874
Product Code PSV
UDI-Device Identifier04953170243226
UDI-Public04953170243226
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K070983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberBF-UC180F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/17/2020
Supplement Date Received by Manufacturer06/26/2020
Initial Report FDA Received Date05/13/2020
Supplement Report FDA Received Date06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1